MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH PEDIMAG BLOOD PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE

THORATEC SWITZERLAND GMBH PEDIMAG BLOOD PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Model Number 201-90052
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that patient had fibrin formation on connectors of pedimag.The patient was having flow 0.4-0.5 l/min before switching out pedimag on (b)(6) 2023.After pedimag was switched out, patient was only flowing 0.2-0.25 l/min on pedimag.This was reported to clinical on (b)(6) 2023.The patient received fluid and chest tubes without any improvement in flows.Pedimag had fibrin formation on connector is reported under mfr# 2916596-2023-04356.
 
Additional Manufacturer Narrative
Pedimag had fibrin formation on connector is reported under mfr# 2916596-2023-04356.No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Section a: patient identifier, age/dob, and weight were requested but unable to be provided.Manufacturer's investigation conclusion: the report of a decrease in flow was not confirmed as no log files were submitted for review.A specific cause for the reported event could not be conclusively determined.Multiple requests for additional information regarding this event were submitted to the account; however, no response has been received at this time.The pedimag blood pump was not returned for evaluation.The pedimag blood pump instructions for use (ifu) is currently available and contains the following additional warnings and cautions: ifu warning #12: frequent patient and device monitoring is required.Ifu warning #17: monitor the patient¿s hemodynamics and console flow display to insure adequate blood volume for the inlet cannula position, blood pump rpm (revolutions per minute), and desired flow.Increase the pump rpm in small increments to minimize the risk of exceeding the available blood volume and causing inlet cannula obstruction, suction, outgassing, and/or cavitation.Ifu warning #18: as with all continuous flow pumps, operating at too high a speed can result in negative pressure at the inlet which can lead to collapse of the ventricle or blood vessels, inlet cannula obstruction, inspiration of air, outgassing, cavitation and increased risk of embolism.Always operate the system at the lowest speed consistent with the volume of blood available to be pumped and clinically acceptable circulatory support.Ifu caution #2: this device should only be used by persons thoroughly trained in extracorporeal circulation procedures.Ifu caution #6: attach tubing to the pump in such a manner as to prevent kinks or restrictions that may alter flow or cause regions of stasis or turbulence.Attach in a manner that does not bend or fracture the tubing connectors or ports.Advance the tubing beyond the second barb point of the pump connectors.Ifu caution #9: monitor carefully for any signs of occlusion throughout the circuit.Ifu caution #15: always have a spare pedimag blood pump, back-up console, motor, and accessories available for change out.The lot number or other identifying information of the product was not reported and was not able to be determined during the investigation.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
PEDIMAG BLOOD PUMP
Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key17290918
Report Number3003306248-2023-01954
Device Sequence Number5642209
Product Code KFM
UDI-Device Identifier07640135140634
UDI-Public07640135140634
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K090051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number201-90052
Device Catalogue Number201-90052
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight3 KG